Alert archive / Florida / Wind Chill Warnings in 2009

Wind Chill Warning 1, NWS Miami, FL

February 4, 20097 counties in Florida

NWS Miami, FL issued this wind chill warning at Feb 4, 2009, 1:45 PM EST for 7 counties in Florida. It took effect at Feb 5, 2009, 1:00 AM EST. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 4, 2009, 1:45 PM EST (18:45 UTC)
In effect from
Feb 5, 2009, 1:00 AM EST
Expired
Feb 5, 2009, 10:00 AM EST
In force
9 hr
Issued by
NWS Miami, FL

Counties Broward County, FL, Collier County, FL, Glades County, FL, Hendry County, FL, Miami-Dade County, FL, Monroe County, FL, Palm Beach County, FL

The radar

The Miami radar (KAMX), 82 km from the middle of the area, began a volume at 18:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Miami, FL (KMFL), launched 12:00Z, 6.8 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 12:00Z on 2009-02-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 12:00Z on 2009-02-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -192 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2283 m above ground
0-6 km bulk shear
53 kt
0-1 km storm-relative helicity
-192 m²/s²
0-3 km storm-relative helicity
-73 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS42 KMFL 041845
WSWMFL

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIAMI FL
145 PM EST WED FEB 4 2009

FLZ063-066>071-073-075-168-174-051300-
/O.UPG.KMFL.WC.A.0001.090205T0900Z-090205T1300Z/
/O.NEW.KMFL.WC.W.0001.090205T0600Z-090205T1300Z/
GLADES-HENDRY-INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-
INLAND COLLIER-INLAND BROWARD-INLAND MIAMI DADE-MAINLAND MONROE-
COASTAL PALM BEACH-FAR SOUTH MIAMI DADE-
INCLUDING THE CITIES OF...PALMDALE...MOORE HAVEN...CLEWISTON...
LA BELLE...BIG CYPRESS SEMINOLE RESERVATION...PAHOKEE...
SOUTH BAY...BELLE GLADE...WELLINGTON...LION COUNTRY SAFARI...
SOUTH COUNTY REGIONAL PARK...PALM SPRINGS...FLORIDA GARDENS...
ABERDEEN...BOCA WEST...NAPLES...IMMOKALEE...
MICCOSUKEE INDIAN RESERVATION...MARKHAM PARK...HOMESTEAD...
FLORIDA CITY...REDLAND...MICCOSUKEE RESORT...KENDALE LAKES...
WEST KENDALL...COUNTRY WALK...SHARK VALLEY...FLAMINGO...JUPITER...
WEST PALM BEACH...BOCA RATON...EVERGLADES NATIONAL PARK
145 PM EST WED FEB 4 2009

...WIND CHILL WARNING IN EFFECT FROM 1 AM TO 8 AM EST THURSDAY...

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A WIND CHILL
WARNING...WHICH IS IN EFFECT FROM 1 AM TO 8 AM EST THURSDAY. THE
WIND CHILL WATCH IS NO LONGER IN EFFECT. 

A VERY STRONG COLD FRONT IS CURRENTLY SWEEPING ACROSS SOUTH FLORIDA 
THIS AFTERNOON WITH MUCH COLDER AIR FOLLOWING IN ITS WAKE. LOW 
TEMPERATURES WILL FALL INTO THE 20S AND 30S ACROSS THE AREA LATE 
TONIGHT INTO EARLY THURSDAY MORNING ALONG WITH NORTHWEST WIND OF 5 
TO 10 MPH. AS THE TEMPERATURES FALL THIS EVENING...WIND CHILLS WILL 
DIP BELOW 25 DEGREES SHORTLY AFTER MIDNIGHT CONTINUING TO FALL INTO 
THE RANGE OF 15 TO 20 DEGREES LATE TONIGHT INTO EARLY THURSDAY
MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL WARNING MEANS DANGEROUSLY LOW WIND CHILL VALUES OF
25 OR COLDER ARE EXPECTED. APPROPRIATE ACTION SHOULD BE TAKEN TO
ENSURE OUTDOOR PETS HAVE ADEQUATE PROTECTION FROM THE COLD
TEMPERATURES. THE ELDERLY AND THE HOMELESS ARE ESPECIALLY
VULNERABLE TO THE COLD. IF PRECAUTIONS ARE NOT TAKEN...THIS MAY
RESULT IN HYPOTHERMIA IF YOU REMAIN IN THESE CONDITIONS FOR AN
EXTENDED DURATION.

&&

$$

FLZ072-074-172-173-051300-
/O.NEW.KMFL.WC.Y.0003.090205T0600Z-090205T1300Z/
METRO BROWARD-METRO MIAMI DADE-COASTAL BROWARD-COASTAL MIAMI DADE-
INCLUDING THE CITIES OF...COCONUT CREEK...CORAL SPRINGS...
TAMARAC...SUNRISE...PLANTATION...DAVIE...COOPER CITY...
HOLLYWOOD...PEMBROKE PINES...MIRAMAR...MIAMI...MIAMI GARDENS...
MIAMI LAKES...HIALEAH...DORAL...SOUTH MIAMI...KENDALL...
CUTLER RIDGE...POMPANO BEACH...FORT LAUDERDALE...
FORT LAUDERDALE BEACH...HOLLYWOOD BEACH...AVENTURA...
MIAMI BEACH...MIAMI SHORES...DOWNTOWN MIAMI...CUTLER BAY...
HOMESTEAD BAYFRONT PARK
145 PM EST WED FEB 4 2009

...WIND CHILL ADVISORY IN EFFECT FROM 1 AM TO 8 AM EST THURSDAY...

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A WIND CHILL
ADVISORY...WHICH IS IN EFFECT FROM 1 AM TO 8 AM EST THURSDAY. 

A VERY STRONG COLD FRONT IS CURRENTLY SWEEPING ACROSS SOUTH FLORIDA 
THIS AFTERNOON WITH MUCH COLDER AIR FOLLOWING IN ITS WAKE. LOW 
TEMPERATURES WILL FALL INTO THE MID AND UPPER 30S ACROSS THE AREA LATE
TONIGHT INTO EARLY THURSDAY MORNING ALONG WITH A NORTHWEST WIND
OF 5 TO 10 MPH. AS THE TEMPERATURES FALL THIS EVENING...WIND
CHILLS WILL DIP BELOW 35 DEGREES SHORTLY AFTER MIDNIGHT AND
PERSIST INTO EARLY THURSDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS CAN LEAD TO
HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.  IF YOU MUST VENTURE
OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES.

&&

$$
2 follow-up statements
000 
WWUS42 KMFL 051100
WSWMFL

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIAMI FL
600 AM EST THU FEB 5 2009

FLZ063-066>071-073-075-168-174-051500-
/O.EXT.KMFL.WC.W.0001.000000T0000Z-090205T1500Z/
GLADES-HENDRY-INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-
INLAND COLLIER-INLAND BROWARD-INLAND MIAMI DADE-MAINLAND MONROE-
COASTAL PALM BEACH-FAR SOUTH MIAMI DADE-
INCLUDING THE CITIES OF...PALMDALE...MOORE HAVEN...CLEWISTON...
LA BELLE...BIG CYPRESS SEMINOLE RESERVATION...PAHOKEE...
SOUTH BAY...BELLE GLADE...WELLINGTON...LION COUNTRY SAFARI...
SOUTH COUNTY REGIONAL PARK...PALM SPRINGS...FLORIDA GARDENS...
ABERDEEN...BOCA WEST...NAPLES...IMMOKALEE...
MICCOSUKEE INDIAN RESERVATION...MARKHAM PARK...HOMESTEAD...
FLORIDA CITY...REDLAND...MICCOSUKEE RESORT...KENDALE LAKES...
WEST KENDALL...COUNTRY WALK...SHARK VALLEY...FLAMINGO...JUPITER...
WEST PALM BEACH...BOCA RATON...EVERGLADES NATIONAL PARK
600 AM EST THU FEB 5 2009

...WIND CHILL WARNING NOW IN EFFECT UNTIL 10 AM EST THIS
MORNING...

THE WIND CHILL WARNING IS NOW IN EFFECT UNTIL 10 AM EST THIS
MORNING. 

LOW TEMPERATURES THIS MORNING WILL FALL INTO THE 20S AND 30S
ACROSS THE AREA LATE TONIGHT INTO EARLY THURSDAY MORNING ALONG
WITH NORTHWEST WIND OF 5 TO 10 MPH. THIS WILL CREATE WIND CHILLS
IN THE UPPER TEENS TO MID 20S ACROSS THE AREA EARLY THIS MORNING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL WARNING MEANS DANGEROUSLY LOW WIND CHILL VALUES OF
25 OR COLDER ARE EXPECTED. APPROPRIATE ACTION SHOULD BE TAKEN TO
ENSURE OUTDOOR PETS HAVE ADEQUATE PROTECTION FROM THE COLD
TEMPERATURES. THE ELDERLY AND THE HOMELESS ARE ESPECIALLY
VULNERABLE TO THE COLD. IF PRECAUTIONS ARE NOT TAKEN...THIS MAY
RESULT IN HYPOTHERMIA IF YOU REMAIN IN THESE CONDITIONS FOR AN
EXTENDED DURATION.

&&

$$

FLZ072-074-172-173-051400-
/O.EXT.KMFL.WC.Y.0003.000000T0000Z-090205T1400Z/
METRO BROWARD-METRO MIAMI DADE-COASTAL BROWARD-COASTAL MIAMI DADE-
INCLUDING THE CITIES OF...COCONUT CREEK...CORAL SPRINGS...
TAMARAC...SUNRISE...PLANTATION...DAVIE...COOPER CITY...
HOLLYWOOD...PEMBROKE PINES...MIRAMAR...MIAMI...MIAMI GARDENS...
MIAMI LAKES...HIALEAH...DORAL...SOUTH MIAMI...KENDALL...
CUTLER RIDGE...POMPANO BEACH...FORT LAUDERDALE...
FORT LAUDERDALE BEACH...HOLLYWOOD BEACH...AVENTURA...
MIAMI BEACH...MIAMI SHORES...DOWNTOWN MIAMI...CUTLER BAY...
HOMESTEAD BAYFRONT PARK
600 AM EST THU FEB 5 2009

...WIND CHILL ADVISORY NOW IN EFFECT UNTIL 9 AM EST THIS
MORNING...

THE WIND CHILL ADVISORY IS NOW IN EFFECT UNTIL 9 AM EST THIS
MORNING. 

LOW TEMPERATURES THIS MORNING WILL FALL INTO THE 30S ACROSS THE
AREA ALONG WITH A NORTHWEST WIND OF 10 TO 15 MPH...WITH GUSTS TO
AROUND 20 MPH. THIS WILL GENERATE WIND CHILLS OF 25 TO 35 DEGREES
EARLY THURSDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS CAN LEAD TO
HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.  IF YOU MUST VENTURE
OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES.

&&

$$

GREGORIA
000 
WWUS42 KMFL 051500
WSWMFL

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIAMI FL
1000 AM EST THU FEB 5 2009

...WIND CHILLS CLIMBING OVER ALL OF SOUTH FLORIDA...

FLZ063-066>071-073-075-168-174-051600-
/O.CAN.KMFL.WC.W.0001.000000T0000Z-090205T1500Z/
GLADES-HENDRY-INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-
INLAND COLLIER-INLAND BROWARD-INLAND MIAMI DADE-MAINLAND MONROE-
COASTAL PALM BEACH-FAR SOUTH MIAMI DADE-
INCLUDING THE CITIES OF...PALMDALE...MOORE HAVEN...CLEWISTON...
LA BELLE...BIG CYPRESS SEMINOLE RESERVATION...PAHOKEE...
SOUTH BAY...BELLE GLADE...WELLINGTON...LION COUNTRY SAFARI...
SOUTH COUNTY REGIONAL PARK...PALM SPRINGS...FLORIDA GARDENS...
ABERDEEN...BOCA WEST...NAPLES...IMMOKALEE...
MICCOSUKEE INDIAN RESERVATION...MARKHAM PARK...HOMESTEAD...
FLORIDA CITY...REDLAND...MICCOSUKEE RESORT...KENDALE LAKES...
WEST KENDALL...COUNTRY WALK...SHARK VALLEY...FLAMINGO...JUPITER...
WEST PALM BEACH...BOCA RATON...EVERGLADES NATIONAL PARK
1000 AM EST THU FEB 5 2009

...WIND CHILL WARNING IS CANCELLED...

WIND CHILLS ARE NOW ALL ABOVE 35 DEGREES, THEREFORE THE NATIONAL
WEATHER SERVICE IN MIAMI HAS CANCELLED THE WIND CHILL WARNING.

$$

What forecasters said that day

The local office's own words before this wind chill warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this wind chill warning went out at Feb 4, 9:06 AM EST, 4 hours 39 minutes earlier.

Area forecast discussion, Feb 4, 9:06 AM EST, 4 hours 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
906 AM EST WED FEB 4 2009

.UPDATE...STRONG COLD FRONT AT 12Z APPEARS TO BE ALONG A CAPE
CANAVERAL/TPA LINE AND ADVANCING SOUTHWARD. TEMPS AND DEWPOINTS
DROP OFF FAIRLY NICELY UP TO NORTH FLORIDA. FRONT SHOULD BE
THROUGH SOUTH FLORIDA BY ARND MID AFTERNOON. FROST ADVISORY OVER
NW INTERIOR VERIFIED IN SOME AREAS AND HAS EXPIRED AT 13Z. ONLY
MINOR CHANGES WILL BE MADE TO THE MORNING UPDATES SHORTLY.

&&

.PREV DISCUSSION... /ISSUED 629 AM EST WED FEB 4 2009/

AVIATION...
THE WINDS WILL BE NORTHWEST TODAY AT 15 TO 20 KTS WITH GUSTS UP TO
AROUND 25 KTS. THE WINDS WILL THEN REMAIN NORTHWEST TONIGHT WITH
WINDS DECREASING TO AROUND 10 KNOTS. THE CEILING AND VIS WILL ALSO
REMAIN IN THE VFR CONDITIONS TODAY INTO TONIGHT.

CLIMATE...
HERE IS THE FORECAST LOWS LONG WITH THE RECORD LOWS FOR TONIGHT:

	      FORECAST LOWS         RECORD LOWS
MIA                37                35 - 1958
FLL                35                31 - 1958 (LOWEST TEMP FOR THE MONTH)
PBI                32                33 - 1996
APF                33                32 - 1996
IMMOKOLEE          26                27 - 1996
DEVILS GARDEN      27                23 - 1996
LA BELLE           25                24 - 1996
MIAMI BEACH        39                37 - 1996 (LOWEST TEMP FOR THE MONTH)
CLEWISTON          30                34 - 1958
BELLE GLADES       25                28 - 1958
MOORE HAVEN        27                29 - 1996

UPDATE...54/BNB

PREV DISCUSSION... /ISSUED 443 AM EST WED FEB 4 2009/

.COLDEST TEMPERATURES OF THIS WINTER SEASON TO IMPACT THE AREA
TONIGHT...

DISCUSSION...STRONG COLD FRONT JUST CLEARED THE BIG BEND REGION
AND HAS EYES ON SOUTH FL THIS AFTERNOON. DEWPOINTS BEHIND THE
FRONT ARE IMPRESSIVE...IN THE SINGLE DIGITS WITH TLH REPORTING A
DEWPOINT OF 9F NOW. THE FRONT WILL CLEAR THE PENINSULA LATE THIS
AFTERNOON WITH HIGH PRESSURE OF ARCTIC ORIGIN BUILDING IN FROM THE
NORTH IN ITS WAKE. ALL IS ON TRACK FOR A FREEZE ACROSS MOST OF
THE AREA OVERNIGHT THROUGH EARLY THURSDAY MORNING. GFS GUIDANCE
HAS BEEN FAIRLY CONSISTENT...AND THE NAM HAS EVEN LOWERED. RIGHT
NOW CURRENT EXPECTATIONS ARE FOR A HARD FREEZE ACROSS GLADES,
HENDRY, INTERIOR PALM BEACH, AND INTERIOR COLLIER COUNTIES WITH
TEMPS OF 28F OR LESS FOR 4 OR MORE HRS...SO A HARD FREEZE WARNING
HAS BEEN ISSUED FOR THESE AREAS. A FREEZE WARNING HAS BEEN ISSUED
ACROSS THE REST OF INTERIOR AREAS...AS WELL AS INTO THE GREATER
NAPLES AREA AND THE WEST PALM BEACH METROPOLITAN AREA...BUT
FREEZING TEMPS WILL BE MORE SPOTTY AT THESE LOCALES. HAVE ALSO
INCLUDED METRO BROWARD IN A FREEZE WARNING...AS COMMUNITIES NEAR
THE SAWGRASS EXPRESSWAY AND OKEECHOBEE ROAD COULD BRIEFLY HIT THE
FREEZING MARK. FOR COASTAL BROWARD...METRO AND COASTAL MIAMI-
DADE...THE MOST LIKELY SCENARIO IS FOR TEMPS TO BOTTOM OUT IN THE
MID TO UPPER 30S...SO THEY ARE LEFT OUT OF ANY FREEZE
WARNING...BUT DAY SHIFT WILL ASSESS CURRENT TRENDS TO SEE IF ANY
EXPANSION WILL BE NEEDED.

ASIDE FROM THE FREEZE...WIND CHILLS WILL BE A FACTOR OVERNIGHT.
BUT JUST HOW LOW WIND CHILLS GO WILL ALL DEPEND ON HOW MUCH THE
WINDS STAY UP OVERNIGHT. THIS IS ALWAYS THE MILLION DOLLAR
QUESTION. ALL GUIDANCE...INCLUDING THE NAM AND WRF DEPICT WINDS
EVEN INTERIOR AT 5-10 KT. BUT FROM PREVIOUS COLD EVENTS...WE KNOW
THIS CAN BE WAY OVERDONE. HOWEVER...THERE DOES SEEM TO BE A BETTER
PRESSURE GRADIENT AND LLVL WIND SURGE BEHIND THIS FRONT. AS
SUCH...MIN WIND CHILLS COULD FALL AS LOW AS THE UPPER TEENS ACROSS
THE LAKE OKEECHOBEE REGION TO THE 20S TO AROUND 30 ELSEWHERE. HAVE
ISSUED A WIND CHILL WATCH...DUE TO THE POSSIBILITY OF WIND CHILLS
OF 25F OR LESS FOR 3 HR OR MORE...FOR ALL EXCEPT METRO AND COASTAL
BROWARD AND MIAMI-DADE COUNTIES. FOR THE SE METRO AREAS...WIND
CHILLS OF 25-30 ARE EXPECTED FOR SEVERAL HOURS...WHICH WILL LIKELY
NECESSITATE THE ISSUANCE OF A WIND CHILL ADVISORY LATER TODAY.

HIGHS WILL STRUGGLE TO REACH 60 ON THURSDAY...THEN ANOTHER COLD
NIGHT IS EXPECTED OVER WESTERN INTERIOR AREAS WITH ANOTHER FREEZE
POSSIBLE. BUT TO NOT COMPLICATE MATTERS...DID NOT ISSUE A FREEZE
WATCH AT THIS TIME.

TO MAKE A LONG STORY SHORT - FRIDAY AND INTO THE MIDDLE PART OF
NEXT WEEK WILL FEATURE MODERATING TEMPERATURES ALONG WITH CONTINUED
DRY WEATHER. TEMPS WILL MOVE BACK TO ABOVE NORMAL BY EARLY NEXT
WEEK.

MARINE...RATHER STRONG NW WINDS WILL PREVAIL NEXT SEVERAL DAYS
LEADING TO A CONTINUATION OF HAZARDOUS GULF STREAM SEAS. BRIEF
WIND SURGE EXPECTED ACROSS THE GULF TODAY...SO ISSUES A SCA THERE
AS WELL.

FIRE WEATHER...RED FLAG WARNING EVERYWHERE THIS AFTERNOON/EVENING
AND THURSDAY AS WELL WITH HIGH CONFIDENCE IN RHS TANKING INTO THE
20S THIS AFTERNOON...EXCEPT 30S GULF COAST...AND TEENS AND 20S ON
THURSDAY. NW WINDS WILL PICK UP THIS AFTERNOON AND BE SOMEWHAT
LESS ON THU. RHS WILL MODERATE FRIDAY AND BEYOND.

&&

.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH  66  32  59  47 / 0 0 0 0
FORT LAUDERDALE  68  35  59  49 / 0 0 0 0
MIAMI            68  37  60  48 / 0 0 0 0
NAPLES           62  33  58  38 / 0 0 0 0

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...RED FLAG WARNING UNTIL 9 PM EST THIS EVENING FOR FLZ063-FLZ066-
     FLZ067-FLZ068-FLZ069-FLZ070-FLZ071-FLZ072-FLZ073-FLZ074-
     FLZ075-FLZ168-FLZ172-FLZ173-FLZ174.

     RED FLAG WARNING FROM 9 AM TO 7 PM EST THURSDAY FOR FLZ063-
     FLZ066-FLZ067-FLZ068-FLZ069-FLZ070-FLZ071-FLZ072-FLZ073-
     FLZ074-FLZ075-FLZ168-FLZ172-FLZ173-FLZ174.

     FREEZE WARNING FROM MIDNIGHT TONIGHT TO 9 AM EST THURSDAY FOR
     FLZ068-FLZ069-FLZ071-FLZ072-FLZ073-FLZ075-FLZ168-FLZ174.

     WIND CHILL WATCH FROM LATE TONIGHT THROUGH THURSDAY MORNING FOR
     FLZ063-FLZ066-FLZ067-FLZ068-FLZ069-FLZ070-FLZ071-FLZ073-
     FLZ075-FLZ168-FLZ174.

AM...SMALL CRAFT ADVISORY UNTIL 7 PM EST THURSDAY FOR AMZ650-AMZ651-
     AMZ670-AMZ671.

GM...SMALL CRAFT ADVISORY UNTIL 7 PM EST THIS EVENING FOR GMZ656-
     GMZ657-GMZ676.

&&

LONG TERM...18/GR
SHORT TERM/AVIATION...30/KOB
Hazardous weather outlook, Feb 4, 9:02 AM EST, 4 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA
NATIONAL WEATHER SERVICE MIAMI FL
902 AM EST WED FEB 4 2009

FLZ063-066>075-168-172>174-050515-
GLADES-HENDRY-INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-
INLAND COLLIER-INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE-
METRO MIAMI DADE-MAINLAND MONROE-COASTAL PALM BEACH-
COASTAL BROWARD-COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE-
902 AM EST WED FEB 4 2009

...HARD FREEZE WATCH LAKE OKEECHOBEE AREA TONIGHT...
...FREEZE WARNING MUCH OF THE REMAINDER SOUTH FLORIDA TONIGHT...
...WIND CHILL WATCH MUCH OF SOUTH FLORIDA TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA.

.DAY ONE...TODAY AND TONIGHT

RIP CURRENTS: NORTHWEST WIND OF 15 TO 20 MPH ALONG THE COLLIER
COUNTY BEACHES WILL RESULT IN A MODERATE RISK OF RIP CURRENTS.

WIND: NORTHWEST WIND INCREASING TO BETWEEN 20 AND 25 KNOTS OVER
THE OFFSHORE GULF COASTAL WATERS THIS AFTERNOON.

TEMPERATURES: LOW TEMPERATURES TONIGHT WILL RANGE FROM THE MID 20S
TO LOWER 30S OVER THE INTERIOR AREAS TO THE LOWER AND MID 30S OVER
THE COASTAL AREAS. THEREFORE, A HARD FREEZE WARNING IS IN EFFECT
FOR THE LAKE OKEECHOBEE AREA WITH A FREEZE WARNING IN EFFECT FOR
THE REST OF SOUTH FLORIDA, EXCEPT FOR COASTAL BROWARD
COUNTY...COASTAL MIAMI-DADE COUNTY...AND METRO MIAMI-DADE COUNTY.

THE WINDS WILL ALSO BE AROUND 5 MPH OVER THE INTERIOR AREAS TO 10
TO 15 MPH OVER THE METRO AREAS OF SOUTH FLORIDA TONIGHT. THIS WILL
MAKE THE WIND CHILL READINGS 20 TO 25 DEGREES FOR MORE THAN THREE
HOURS OVER THE INTERIOR AREAS INCLUDING THE METRO PALM BEACH AND
METRO COLLIER COUNTIES TONIGHT. THE METRO AREAS OF MIAMI-DADE AND
BROWARD COUNTIES WILL SEE WIND CHILL READINGS IN THE 25 TO 30
DEGREE RANGE TONIGHT.

WAVES: SEAS WILL BE 6 TO 8 FEET IN THE GULF STREAM SEAS TODAY INTO
TONIGHT, AND 7 FEET IN THE OFFSHORE GULF WATERS TODAY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THE HIGH THAT WILL BE GENERATING THE VERY COLD TEMPERATURES
TONIGHT WILL MOVE SLOWLY EAST FROM NORTH FLORIDA INTO THE WESTERN
ATLANTIC WATERS THIS WEEKEND. THIS WILL LEAD TO POSSIBILITY OF
ANOTHER ROUND OF FREEZING TEMPERATURES OVER GLADES, HENDRY, AND
INLAND COLLIER COUNTIES THURSDAY NIGHT.

THERE WILL ALSO BE AN INCREASE IN THE RISK OF RIP CURRENTS EAST
COAST BEACHES OF SOUTH FLORIDA THIS WEEKEND, AS THE WINDS SWING TO
A EASTERLY DIRECTION AT 15 TO 20 MPH.

THE GULF STREAM SEAS WILL ALSO SLOWLY DECREASE FROM 6 TO 8 FEET ON
THURSDAY TO LESS THAN 7 FEET BY SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT FREEZING TEMPERATURES TONIGHT TO
THE NATIONAL WEATHER SERVICE IN MIAMI FLORIDA.

FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 4, 3:40 AM ESTFreeze WarningMFLBroward, Collier, Miami-Dade, Monroe, Palm Beach29 hr
Feb 4, 3:40 AM ESTHard Freeze WarningMFLCollier, Glades, Hendry, Palm Beach29 hr
Feb 4, 3:53 AM ESTWind Chill WatchMFLBroward, Collier, Glades, Hendry, Miami-Dade, Monroe and 1 more10 hr
Feb 4, 4:51 AM ESTRed Flag WarningMFLBroward, Collier, Miami-Dade, Monroe, Palm Beach38 hr
Feb 4, 1:32 PM ESTFreeze WatchMFLCollier, Glades, Hendry24 hr
Feb 4, 1:45 PM ESTWind Chill AdvisoryMFLBroward, Miami-Dade19 hr

Nearby

Wind Chill Warnings in Florida, 2009Every wind chill warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.